MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS100705
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to a gastrectomy procedure, it was noticed that the top of the product (sleeve) was broken when the device was unpacked.A new device was used to complete the procedure with no issues.There was no patient involved in this event.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The event report alleges the product was not used in a surgical procedure.The visual inspection of the returned product noted: the obturator, trocar, circular seal and expandable sleeve appeared to be intact.Pmv performed functional testing: the device passed an air leak test.All other components functioned properly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore, a device history record will not be performed.Our investigation was unable to determine a root cause or establish a relationship between the device and the reported incident.No enhancements or improvements were generated for the reported condition.A review of the current complaint data reveals no trend for a device related failure for this condition.The reported condition was not confirmed.The file will be closed as tested satisfactorily.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6654084
Report Number9612501-2017-05650
Device Sequence Number16465126
Product Code GCJ
UDI-Device Identifier10884521082809
UDI-Public10884521082809
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberVS100705
Device Catalogue NumberVS100705
Device Lot NumberJ5K1640X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1